Doctors Lounge - Pediatrics Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pediatric Topics
|dgonsioroski - Wed Jan 28, 2009 1:26 pm||
October 2008 my son ran his first ever fever spiking as high as 105. He was found to have ear infection with effusion.... Given shot of Rocifen(sp?) ... got tubes Nov 7th... Since then he Runs high Fevers about every 3 weeks or so ....
CBC from 12/22
platelet auto 405
Band Neutrophils 5
All other counts within range ...
Dr sent him to hospital, xrays done, cathed, throat swabs, nothing came back positive .. they gave hime shots of Rocifen again ... sent him home ... next 2 days back to clinic for additonal shots of Rocifen ... on 3rd day after fever broke he was put on oral Omniceft (sp?)....
Fast forward 3.5 weeks ... HIGH fever again 104.7 CBC done .... we were just called and told his MONOCYSTS are TOO high ... I Do not have those labs numbers yet ....
Should we be worried??? Should there be additional testing???? What are possible causes???
Thank you soo much
|Jannah G., RN - Thu Feb 12, 2009 10:57 am||
Elevated fevers and WBC's are most commonly associated with bacterial infections rather than something that is viral.
Im sure that your son had a full septic work-up performed, meaning that they collected lots of specimens to check for any bacterial infection. Sometimes,these results are negative initially, but once they are given time to culture and grow, something turns up. Also what can happen (although not so frequent) is that before we collect all the samples we need to test for infections, we give the antibiotic right away. When that happens, we may have started to kill any bacteria that may have turned up in our tests.
I would certainly follow up with a doctor and make sure that the appropriate tests (i.e blood cultures, urine cultures, CSF cultures if applicable) are done, and in the correct manner. Also, be sure to treat that fever. It does become a hazard to have fevers elevated to the degrees he has reached.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.